Laryngospasm after autologous blood transfusion.

Published

Journal Article

Although perioperative autologous blood transfusions are associated with few side effects, transfusion reactions can occur and can be life-threatening. We report the occurrence of postoperative laryngospasm in a patient who underwent spinal anesthesia for hip surgery. The laryngospasm could not be attributed to any cause other than the autologous blood transfusion and recurred when the transfusion was restarted. Laryngospasm was successfully treated both times with positive pressure ventilation. Autologous transfusions can trigger febrile nonhemolytic transfusion reactions, which may result in airway compromise.

Full Text

Duke Authors

Cited Authors

  • Hong, J; Grecu, L

Published Date

  • July 2006

Published In

Volume / Issue

  • 103 / 1

Start / End Page

  • 200 - 202

PubMed ID

  • 16790653

Pubmed Central ID

  • 16790653

Electronic International Standard Serial Number (EISSN)

  • 1526-7598

Digital Object Identifier (DOI)

  • 10.1213/01.ane.0000221443.99505.80

Language

  • eng

Conference Location

  • United States